| Catalog Number |
0113330 |
| Medical Device Problem Code |
Failure to Form Staple (2579)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
04/29/2026
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
As reported, during laparoscopic ventral hernia repair using optifix at fasteners failed to fixate the mesh properly.The evaluation of returned sample failed to reproduce the reported event of device failed to fixate.The device functioned as intended during functional and simulated use testing.No manufacturing anomalies were found.Review of manufacturing records confirms the product was manufactured to specification.To date, this is the only reported complaint for this manufacturing lot of (b)(4) units.The instructions-for-use, supplied with this device states, "place the tip of the optifix at absorbable fixation system at the desired location perpendicular to the mesh or tissue and apply adequate counterpressure.Different types of mesh may require different amounts of counterpressure.Adjust angle and counterpressure appropriately." note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
Event or Problem Description
As reported, during a laparoscopic ventral hernia repair on (b)(6) 2026, the surgeon attempted to fixate the mesh using an optifix at fixation device; however, despite several attempts, the fasteners failed to properly secure the mesh.The loose fasteners were removed from the patient and another fixation device to completed the procedure.The surgeon applied counter pressure but was unsuccessful in fixating the mesh.There was no patient harm or injury.